Could blood pressure medication cause Peyronie’s disease?

My wife and I wanted to know if blood pressure pills would effect PD as well.

Thank you

 

Greetings to your wife and you,

Yes, there is a category of blood pressure and heart medication known as beta-blockers that have long been known to cause Peyronie's disease as a side effect.   Other drugs that can cause Peyronie's disease are interferon, used to treat multiple sclerosis, and Dilantin, used as  an anti-seizure drug.  

Here is a partial list of beta blockers:

  • Acebutolol (Sectral®)
  • Atenolol (Tenormin®)
  • Betaxolol (Kerlone®, Betoptic®)
  • Bisoprolol (Zebeta®)
  • Carteolol (Ocupress®)
  • Esmolol (Brevibloc®)
  • Nebivolol (Bystolic®)
  • Metoprolol (Lopressor®, Toprol-XL®)
  • Penbutolol (Levatol®)
  • Pindolol (Visken®)

If you suspect your blood pressure medication is a beta blocker you should talk to your doctor about finding a possible substitute for it.   TRH

Dr.Herazy

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.